Focal points and sup-norms of eigenfunctions

Christopher D. Sogge, Steve Zelditch

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

If (M,g) is a compact real analytic Riemannian manifold, we give a necessary and sufficient condition for there to be a sequence of quasimodes of order o(λ) saturating sup-norm estimates. In particular, it gives optimal conditions for existence of eigenfunctions satisfying maximal sup norm bounds. The condition is that there exists a self-focal point x0 € M for the geodesic flow at which the associated Perron-Frobenius operator Ux0 : L2(S 0M) → L2(S 0M) has a nontrivial invariant L2 function. The proof is based on an explicit Duistermaat-Guillemin-Safarov pre-Trace formula and von Neumann's ergodic theorem.

Original languageEnglish (US)
Pages (from-to)971-994
Number of pages24
JournalRevista Matematica Iberoamericana
Volume32
Issue number3
DOIs
StatePublished - 2016

Keywords

  • Eigenfunctions
  • L∞ bounds

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Focal points and sup-norms of eigenfunctions'. Together they form a unique fingerprint.

Cite this